Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 47, NWS Pueblo, CO

October 27, 20248 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 27, 2024, 2:20 PM MDT for 8 counties in Colorado. It took effect at Oct 28, 2024, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2024, 2:20 PM MDT (20:20 UTC)
In effect from
Oct 28, 2024, 11:00 AM MDT
Expired
Oct 28, 2024, 6:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2026 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

323 
WWUS85 KPUB 272020
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
220 PM MDT Sun Oct 27 2024

...A Red Flag Warning has been issued for Monday from 11 AM to 6 
PM for portions of the Southeast Plains of Colorado...

COZ226>230-232-233-235>237-281230-
/O.UPG.KPUB.FW.A.0042.241028T1700Z-241029T0000Z/
/O.NEW.KPUB.FW.W.0047.241028T1700Z-241029T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
220 PM MDT Sun Oct 27 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 229, 230, 232, 233, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MDT Monday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 
  232, 233, 235, 236 and 237.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
155 
WWUS85 KPUB 280154
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
754 PM MDT Sun Oct 27 2024

...A Red Flag Warning remains in effect for Monday from 11 AM to 6 
PM MDT for portions of the Southeast Plains of Colorado...

COZ226>230-232-233-235>237-281800-
/O.CON.KPUB.FW.W.0047.241028T1700Z-241029T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
754 PM MDT Sun Oct 27 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 226, 227, 228, 229, 230, 232, 233, 235, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 
  232, 233, 235, 236 and 237.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
710 
WWUS85 KPUB 280911
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
311 AM MDT Mon Oct 28 2024

...A Red Flag Warning remains in effect for Monday from 11 AM to
6 PM MDT for portions of the Southeast Plains of Colorado...

...A Fire Weather Watch has been issued from Tuesday morning
through Tuesday afternoon for portions of the Southeast Plains of
Colorado...

COZ226>230-232-233-235>237-290115-
/O.NEW.KPUB.FW.A.0043.241029T1700Z-241030T0000Z/
/O.CON.KPUB.FW.W.0047.241028T1700Z-241029T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
311 AM MDT Mon Oct 28 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 232, 233, 235,
236, AND 237...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 226, 227, 228, 229, 230, 232, 233, 235, 236,
AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Tuesday morning through Tuesday afternoon.

* AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 
  232, 233, 235, 236 and 237.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ231-234-290115-
/O.NEW.KPUB.FW.A.0043.241029T1700Z-241030T0000Z/
Crowley County Including Ordway-Kiowa County Including Eads-
311 AM MDT Mon Oct 28 2024

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 231 AND 234...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Tuesday morning through Tuesday afternoon.

* AFFECTED AREA...Fire Weather Zones 231 and 234.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
825 
WWUS85 KPUB 282022
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
222 PM MDT Mon Oct 28 2024

COZ226>230-232-233-235>237-291230-
/O.UPG.KPUB.FW.A.0043.241029T1700Z-241030T0000Z/
/O.NEW.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/
/O.CON.KPUB.FW.W.0047.000000T0000Z-241029T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
222 PM MDT Mon Oct 28 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226, 227, 228, 229, 230, 232, 233, 235, 236, AND 237...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 229, 230, 232, 233, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MDT Tuesday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 
  232, 233, 235, 236 and 237.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-234-291230-
/O.UPG.KPUB.FW.A.0043.241029T1700Z-241030T0000Z/
/O.NEW.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/
Crowley County Including Ordway-Kiowa County Including Eads-
222 PM MDT Mon Oct 28 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
231 AND 234...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 6 PM MDT Tuesday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 231 and 234.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
209 
WWUS85 KPUB 282352
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
552 PM MDT Mon Oct 28 2024


...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 229, 230, 232, 233, 235, 236, AND 237...

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 
227, 228, 229, 230, 232, 233, 235, 236, AND 237...

COZ226>230-232-233-235>237-291600-
/O.EXP.KPUB.FW.W.0047.000000T0000Z-241029T0000Z/
/O.CON.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
552 PM MDT Mon Oct 28 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 226, 227, 228, 229, 230, 232, 233, 235, 236, AND
237...

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 229, 230, 232, 233, 235, 236, AND 237...

* AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 
  232, 233, 235, 236 and 237.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-234-291600-
/O.CON.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/
Crowley County Including Ordway-Kiowa County Including Eads-
552 PM MDT Mon Oct 28 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 231 AND 234...

* AFFECTED AREA...Fire Weather Zones 231 and 234.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 27, 11:16 AM MDT, 3 hours 4 minutes earlier. Its key messages:

  • Spotty Critical Fire Weather conditions today northern areas
  • Critical fire weather conditions likely for Monday afternoon for the I-25 corridor and adjacent southern plains.
  • Heavy snow possible for the Eastern San Juan mountains Monday night and Tuesday with lighter amounts possible for the Continental Divide.
  • Very windy for Tuesday with near critical fire weather conditions for the southeast plains
Area forecast discussion, Oct 27, 11:16 AM MDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1116 AM MDT Sun Oct 27 2024

.KEY MESSAGES...

- Spotty Critical Fire Weather conditions today northern areas

- Critical fire weather conditions likely for Monday afternoon
  for the I-25 corridor and adjacent southern plains.

- Heavy snow possible for the Eastern San Juan mountains Monday
  night and Tuesday with lighter amounts possible for the
  Continental Divide.

- Very windy for Tuesday with near critical fire weather
  conditions for the southeast plains

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 326 AM MDT Sun Oct 27 2024

It will be dry and a little warmer today as the upper ridge axis
shifts eastward and southwest flow aloft increases. Bouts of
high level wave cloudiness will overspread the region through
the day but otherwise another quiet day in store. Winds will
increase across the mountains through the afternoon, spreading
into the adjacent I-25 corridor at times late this afternoon and
again overnight as the upper jet approaches. Some spotty
critical fire weather conditions will be possible this afternoon
across El Paso county as southerly flow increases. Humidity
values will drop below 15 percent across much of the I-25
corridor, northern mountains and valleys, and the adjacent
plains this afternoon, but winds are not as strong out east, and
conditions only briefly hit critical fire weather thresholds
across portions of Chaffee and the Pikes Peak region this
afternoon, so no fire weather highlights are expected for today.

Low temperatures should be milder tonight as the lee trough
deepens in response to increasing winds aloft. Higher peaks and
eastern slopes could see some localized gusts up to 40 mph but
this should stay confined to the higher areas.  -KT

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 326 AM MDT Sun Oct 27 2024

Winds increase further for Monday as the upper trough digs into
the western U.S. and some leading shortwave energy ejects
eastward across the southeast plains. Gusty winds and critical
fire weather conditions will be the primary concern for Monday
as the lee trough kicks eastward across the southeast plains in
response. Strongest winds and lowest humidity values will favor
the I-25 corridor counties and southern portions of the
southeast plains along the western and southern portions of the
lee side surface low. Given fuels are still deemed critically
dry and likely to carry fire by land management agencies, have
issued a Fire Weather Watch for Monday afternoon and evening for
these areas. It will be windy across the mountains as well, but
humidity values will begin increasing with a few showers
possible late in the afternoon as moisture advects into the
Continental Divide.

Rain and snow will ramp up along the Continental Divide Monday
night into Tuesday with the heaviest falling across the eastern
San Juans from midnight through noon on Tuesday where snowfall
will be enhanced by favorable southwesterly orographic flow.
Still getting around 8-16 inches of snow for the San Juans,
though probabilities of greater than 12 inches has dropped off a
bit in the latest National Model Blends to around 30% across
the higher peaks. Winds will be strong with this system, and
with the potential for some poor visibilities with blowing snow
across Wolf Creek Pass (albeit a wet snow with not much lofting
from ground accumulations) have issued a Winter Storm Watch for
the eastern San Juan mountains above 10,000 feet for Monday
night into Tuesday afternoon.

The first round of energy lifts out across western and northern
CO Tuesday afternoon with a dry wedge associated with the upper
jet overspreading southern CO in the afternoon. This should
diminish snowfall quickly for the eastern San Juans in the
afternoon while spreading strong gusty winds across all of the
south central and southeast CO in the afternoon. Gusts to around
50 mph will be possible across much of the area with blowing
dust possible across the southeast plains. With 50 kt winds not
too far of the surface, it is possible that mixing could bring
some near high wind criteria gusts to portions of the San Luis
valley and southeast plains Tuesday. This will need to be
monitored closely as details become more certain. Humidity
levels stay just above critical thresholds, offset by cooling
aloft even as dew points plummet along the I-25 corridor in the
late afternoon and evening. Near critical fire weather
thresholds may be met Tuesday afternoon and another round of
fire weather highlights may be needed depending on how strong
the winds get.

Models and ensembles are in good agreement lifting the upper
trough to the northeast Tuesday night and Wednesday with the
majority of the forcing staying to our north. A cold front will
drop through the plains late Tuesday night/early Wednesday
though it will stay largely dry for most of the area. The Pikes
Peak region could see some light snow spread into the Palmer
Divide Wednesday morning, but overall accumulations will remain
light before showers come to an end by late Wednesday.
Temperatures will be much cooler, especially Wednesday night as
probabilities for a hard freeze range from 50-100% across all of
the southeast plains according to the National Blend of Models.
Freeze highlights will likely be needed as the day approaches.

Otherwise dry weather returns with a gradual warming trend
through late week before models and ensembles bring another
system into the western U.S. sometime next weekend. There are
still large variations in storm track and timing which will need
to be resolved. -KT

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1114 AM MDT Sun Oct 27 2024

VFR conditions are anticipated during the next 24 hour at all 3
taf sites, KPUB, KALS and KCOS. Surface winds will be light and
diurnal today, tonight and into tomorrow morning, but will
begin to pick up from the south to southwest late tomorrow
morning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Monday evening through Tuesday
afternoon for COZ068.
Fire Weather Watch from Monday morning through Monday
afternoon for COZ226>230-232-233-235>237.

&&

SHORT TERM...KT
LONG TERM...KT
AVIATION...HODANISH/KT
Hazardous weather outlook, Oct 27, 4:49 AM MDT, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
449 AM MDT Sun Oct 27 2024

COZ058>089-093>099-281100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
449 AM MDT Sun Oct 27 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Spotty critical fire weather conditions will be possible this
afternoon across portions of Chaffee county and the Pikes Peak
region. Humidity levels will drop below 15 percent with
intermittently gusty winds expected late this afternoon resulting
in brief elevated fire danger for these areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Critical fire weather conditions will increase Monday and possibly
again on Tuesday across the lower elevations as strong gusty winds
spread across the region. Humidity values will be lowest on
Monday along the I-25 corridor and southern portions of the
southeast plains, with southwest winds gusting up to 35 mph in
the afternoon resulting in conditions favorable for rapid fire
spread. Humidity values will increase above 15 percent on Tuesday,
but westerly winds will gust to around 50 mph or stronger result
in near critical fire weather conditions and areas of blowing dust
across most of the lower elevations. Caution should be maintained
to avoid fire starts through Tuesday.

The mountains will see a couple rounds of snow Monday night
through Wednesday with the heaviest falling across the eastern San
Juan mountains Monday night through Tuesday morning.
Accumulations of 6 to 14 inches will be possible for this area.
Lighter accumulations will be possible across the La Garitas,
Sawatch and Mosquito ranges and the Pikes Peak region through
Wednesday with some impacts to travel possible for the passes over
the Continental Divide at times. Some light snow may briefly fall
across the Palmer Divide Wednesday morning though accumulations
will be brief and light with little to no impacts to travel
expected at this time.

A widespread hard freeze will be possible across most of the
southeast plains Wednesday night as temperatures fall into the mid
20s to around 30 degrees. Be prepared to drain or protect exposed
pipes and irrigation systems.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

31/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:11 AM MDTWinter Storm WatchPUBConejos, Mineral, Rio Grande11 hr
Oct 27, 3:25 AM MDTFire Weather WatchPUBBaca, Bent, El Paso, Huerfano, Las Animas, Otero and 2 more11 hr
Oct 27, 2:17 PM MDTWinter Weather AdvisoryPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache3 days

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.